Boston Medical Center Transgender Health Conference: Clinical Care & Advocacy (2022)

February 10, 2022

Please see this document for all of the continuing education credit about this meeting in addition to how to claim credit. PDF icon Syllabus and Credit Claiming

 

To reduce barriers to attending the conference we are offering a sliding scale payment option, we ask that participants make a payment in good faith based on what they feel is suitable.  Please see the registration tab for more details.

For questions regarding this program, please contact: transgender.center@bmc.org

To make a donation to The House of Balenciaga in Memory of Jahaira DeAlto, please click here:  https://secure2.convio.net/bmc/site/Donation2?df_id=1060&1060.donation=form1

Under “Gift Designation”, select “Direct my gift to”, choose “Other” from the dropdown box, and then write in the Center for Transgender Medicine and Surgery/Jahaira in the blank box below.

Target Audience

This program is designed for the healthcare team that cares and advocates for transgender and gender diverse patients and clients including physicians, pharmacists, psychologists, physician assistant, nurses, nurse practitioners, social workers, patient navigators and allied health professionals of all specialties.

Learning Objectives

At the end of this activity, the learner should be able to:

  • Describe current practice in clinical care for transgender and gender diverse patients and clients.
  • Recognize that advocacy and interprofessional collaboration are essential for improving care for these populations.
  • Name at least two community organizations working to improve health care for transgender and gender diverse populations.
     
Course summary
Available credit: 
  • 6.75 AMA PRA Category 1 Credit™
    Boston University School of Medicine is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. Boston University School of Medicine designates this Live activity for a maximum of 6.75 AMA PRA Category 1 Credit™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.
  • 7.00 ANCC
    Boston University School of Medicine Continuing Nursing Education is accredited with distinction as a provider of nursing continuing professional development by the American Nurses Credentialing Center's Commission on Accreditation.
    • 1.83 ANCC Pharmacology
  • 6.75 Participation
Course opens: 
01/04/2022
Course expires: 
02/10/2023
Event starts: 
02/10/2022 - 8:00am EST
Event ends: 
02/10/2022 - 4:30pm EST
Cost:
$200.00
Rating: 
0

Time

Duration

Session

Presenter(s)

8:00a – 9:50a

Opening Plenary

 

 

 

8:00a – 8:15a

10 min

Welcome and Introduction of Speakers

Jenny Siegel, MD

CTMS Medical Director

 

8:15a – 8:45a

30 min

Keynote Speaker

Diego Miguel Sanchez, APR

Director of Advocacy, Policy and Partnerships, PFLAG National

 

 

Introduced by Pam Klein

8:45 – 9:00a

15 min

Research Overview

Carl Streed, MD, MPH,FACP

CTMS Research Lead

 

9:00a – 9:15a

15 min

Health Policy Overview

 

Kellan Baker, PhD, MPH, MA

Executive Director and Chief Learning Officer at the Whitman-Walker Institute

9:15a – 9:20

5 min

Overview of CTMS Services

Micha Martin, LCSW

CTMS Program Manager

 

9:20a – 9:30a

10 min

Client, Patient, Colleague, Fabulousness

Rosa Auterio-Williams, LMHC

 

Introduced by Pam Klein

9:30a – 9:40a

10 min

Elijah Oyenuga

Elijah Oyenuga

 

Introduced by Mandy Coles

9:40a – 9:50a

10 min

A tribute to Jahaira DeAlto

Athena Vaughn

 

Introduced by Pam Klein

 

9:50 – 10:00

BREAK

 

 

10:00a – 11:00a

60 min

Large Group Session:

Primary Care for Transgender and Gender Diverse Patients Across the Lifespan

Jenny Siegel, MD

Carl Streed, MD, MPH, FACP

Annie Potter, NP

Mandy Coles, MD, MPH

11:05a – 12:00p

55 min

Large Group Session:

Building Trust: Trauma Informed Care

Brenna Cyr, LICSW

Jordan Bensley, BA

Micha Martin, LCSW

 

12:00p – 12:45p

LUNCH BREAK

 

 

12:45p – 1:35p

50 min

Concurrent Session 1: Choose One

 

 

Laser Hair Removal and Electrolysis

 

Pam Klein, RN, MSN

Linda DeFruscio

Support Letters in line with WPATH & Insurance Guidelines

 

Brenna Cyr, LICSW

Erin Peterson, LICSW

Micha Martin, LCSW

Advanced Topics in Endocrinology

 

Katie Modzelewski, MD

Catherine Sullivan, MD

Kate Millington, MD

1:40 – 2:30

50 min

Concurrent Session 2: Choose One

 

 

Surgery Session

Patient Centered Surgical Care

 

Jaromir Slama, MD & Pam Klein, RN, MSN

Voice Therapy

 

Hadas Golan, MS, CCC-SLP

Lauren Tracy, MD

Supporting Gender Diverse Children, Adolescents and their Families

 

Mandy Coles, MD, MPH

Erin Peterson, LICSW

 

2:40p – 3:00p

BREAK

 

 

3:00a – 4:30p

90 min

Large Group Session:

Panel: Advocacy Rooted in Community

Where Health Care Needs to Go:

 

Facilitated by Micha Martin

Welcome to session: Micha Martin

CTMS program manager

 

Panelists

Dallas Ducar, MSN, APRN

Chief Executive Officer

Transhealth Northampton

Tre’Andre Valentine

Executive Director

Massachusetts Transgender Political Coalition (MTPC)

Michael Cox

Charlese Horton
Black and Pink

Chastity Bowick

Jane Haskell

Trans Emergency Fund

 

4:30p

5 min

Closing

Micha Martin, LCSW

CTMS program manager

 

This meeting is virtual. Connection information will be sent to all meeting attendees 1 week prior to the conference date. 

Program Directors

Jenny Siegel, MD
Assistant Professor, Section of General Internal Medicine
Associate Program Director & Director, Urban Health and Health Equities Pathway
Boston Medical Center Internal Medicine Residency
Medical Director, Center for Transgender Medicine and Surgery
Boston University/Boston Medical Center

Pamela Klein, RN, MSN
Nurse Liaison, Center for Transgender Medicine and Surgery
Boston Medical Center
Manager, Transgender Program
Boston Health Care for the Homeless Program
She/Her/Hers

Micha Martin, MSW, LCSW
Manager, Center for Transgender Medicine and Surgery
Boston Medical Center

Luisa Gomes
Operations Manager, Center for Transgender Medicine and Surgery
Department of Surgery:
Division of Cardiac & Thoracic Surgery
Division of Plastic & Reconstructive Surgery
Division of Vascular & Endovascular Surgery

Jordan Bensley, BA
Patient Navigator, Center for Transgender Medicine and Surgery
Boston Medical Center

Carmela A. Townsend, DNP, MS/MBA, RN 
Accredited Provider Activity Director
Continuing Medical Education Office, Boston University School of Medicine
 

Please click on the program tab to see the full slate of speakers.

Program Manager

Claire P. Grimble, CMP

Boston University School of Medicine is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians.

Boston University School of Medicine designates this live activity for a maximum of 6.75 AMA PRA Category 1 Credits™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

Boston University School of Medicine Continuing Nursing Education is accredited with distinction as a provider of nursing continuing professional development by the American Nurses Credentialing Center's Commission on Accreditation.

Contact Hours: 7.00 of which 1.83 is eligible for pharmacology credit

This program has been approved for 6.5 Social Work Continuing Education Credits, for the licensure period of October 1, 2020 -- September 30, 2022, in accordance with 258 CMR.  Boston University School of Social Work Authorization Number B-202-585

Available Credit

  • 6.75 AMA PRA Category 1 Credit™
    Boston University School of Medicine is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. Boston University School of Medicine designates this Live activity for a maximum of 6.75 AMA PRA Category 1 Credit™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.
  • 7.00 ANCC
    Boston University School of Medicine Continuing Nursing Education is accredited with distinction as a provider of nursing continuing professional development by the American Nurses Credentialing Center's Commission on Accreditation.
    • 1.83 ANCC Pharmacology
  • 6.75 Participation

Price

Cost:
$200.00
Please login or register to take this course.
To reduce barriers to attending the conference we are offering a sliding scale payment option, we ask that participants make a payment in good faith based on what they feel is suitable.  Please see the drop down menu above for more details.
To pay by check, please create an account and email us at cme@bu.edu or call 617-358-5005 and we will assist you.

To make a donation to The House of Balenciaga in Memory of Jahaira DeAlto, please click here:  https://secure2.convio.net/bmc/site/Donation2?df_id=1060&1060.donation=form1

Under “Gift Designation”, select “Direct my gift to”, choose “Other” from the dropdown box, and then write in the Center for Transgender Medicine and Surgery/Jahaira in the blank box below.

Cancellation Policy

Substitutions may be made at any time without an additional charge. Refunds will be issued for all cancellations received prior to the start of the meeting. 

Special Services 

Boston University strives to be accessible, inclusive and diverse in our facilities, programming and academic offerings. Your experience in this event is important to us. If you have a disability, require communication access services for the deaf or hard of hearing, or believe that you require a reasonable accommodation for another reason please contact the BUSM-CME Office at least 3 weeks prior to event to discuss your needs.  Please contact us at cme@bu.edu

Please Note
The conference organizers may take pictures or record videos during the conference. In registering for the conference, you acknowledge that BUSM may photograph you during the meeting, and you agree that we may include images of yourself, intact or in part, for conference promotional activities or other related endeavors. This material may also appear on the conference's website or associated social media outlets. If you do not wish to be photographed, please let the BUSM representative onsite know